Format

Send to

Choose Destination
ASAIO J. 2014 Jan-Feb;60(1):124-6. doi: 10.1097/MAT.0000000000000019.

Mechanically induced ventricular tachycardia by the HeartWare ventricular assist device.

Author information

1
From the Cardiovascular Surgery, University Heart Center Hamburg, Hamburg, Germany.

Abstract

Fulminant myocarditis can lead to acute left ventricular dilatation and cardiogenic shock from heart failure. If hemodynamic stabilization cannot be achieved with maximized medical therapy, mechanical circulatory support becomes necessary. We here report on a 40-year-old patient who underwent emergent left ventricular assist device (LVAD) implantation (HVAD, HeartWare) in cardiogenic shock level 1 (Interagency Registry for Mechanically Assisted Circulatory Support). He quickly recovered and was fully active during follow-up. After 6 months, he first noticed palpitations and experienced episodes of dizziness, which were found to be caused by recurrent ventricular tachycardias. Echocardiography demonstrated a markedly remodeled and downsized left ventricle with improved function. A mechanical irritation of the HVAD inflow touching the inferior-posterior wall was found to trigger these focal arrhythmias. The HVAD was explanted, and no further arrhythmias occurred.

PMID:
24270235
DOI:
10.1097/MAT.0000000000000019
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center